Hail, Grayson
- When
- July 22, 3:30 PM CST
- Where
- Grayson County, Van Alstyne
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.417, -96.583
13 hail, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 22, 1:40 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 240 PM CDT TUE JUL 22 2003 .PUBLIC DISCUSSION... WEAK COLD FRONT SLOWLY MOVING INTO NORTH TEXAS. ONLY PRECIP ASSOCIATED WITH THIS SYSTEM IS IN FAR EAST ZONES AND EXPECTED TO STAY THERE TODAY. MODELS DIVERGE BUT FRONT LOOKS TO STALL NEAR WACO TOMORROW MORNING AND COULD PROVIDE FOCUS FOR SLIGHTLY INCREASED POPS WACO AND POINTS SOUTH FOR WEDNESDAY. LATER PERIODS LOOK LIKE A RETURN TO JULY CONDITIONS....DRY AND HOT. FCSTID = 84 DFW 72 95 70 96 / 0 0 0 0 ACT 74 93 73 96 / 20 30 20 0 PRX 69 90 66 93 / 0 0 0 0 DTO 70 93 67 95 / 0 0 0 0 TKI 70 93 67 95 / 0 0 0 0 DAL 72 95 70 96 / 0 0 0 0 TRL 73 93 69 96 / 30 0 0 0 CRS 72 94 71 96 / 20 0 0 0 TPL 74 93 73 96 / 20 30 20 0 .FWD... TX...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 355 PM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS THE EXTREME NORTHEAST SECTIONS OF NORTH TEXAS...GENERALLY ALONG AND EAST OF A LINE FROM SHERMAN TO TERRELL. A COLD FRONT AND OUTFLOW BOUNDARY WILL MOVE ACROSS THE RED RIVER THIS EVENING. THUNDERSTORMS FORMING NEAR AND AHEAD OF THESE BOUNDARIES WILL MOVE SOUTHEAST ACROSS THE SLIGHT RISK AREA. AS WINDS ALOFT INCREASE DUE TO A DEEPENING TROUGH OVER THE MISSISSIPPI VALLEY...STORMS SHOULD INTENSIFY AND MAY BRIEFLY BECOME SEVERE. THE MAIN THREATS WILL BE DOWNBURST WINDS TO 60 MPH AND HAIL UP TO THE SIZE OF DIMES. OTHER SCATTERED THUNDERSTORMS WILL AFFECT LOCATIONS NEAR AND SOUTH OF THE RED RIVER...GENERALLY NORTH OF INTERSTATE 20. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE BUT MAY CONTAIN WIND GUSTS TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTING. MOST OF THESE STORMS SHOULD DISSIPATE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN... THE COLD FRONT IS FORECAST TO MOVE INTO THE SOUTHERN SECTIONS OF NORTH TEXAS WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM NEAR THE FRONT...MAINLY SOUTH OF A COMANCHE...HILLSBORO...TO ATHENS LINE. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY ACROSS THE SLIGHT RISK AREA THIS EVENING.
The Dallas/Ft Worth radar (KFWS), 115 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
13 hail, 5 thunderstorm wind. Local standard time, as filed.
Occurred on the west side of town.
A trailer was blown over on Interstate 35.
Occurred at the Fort Worth NWS Office.
Occurred at Interstate 30 and North Beach.
At Northeast 28th street and Sylvania, the roofs of two bars were blown off and a service station was heavily damaged. Trees were also blown down in Northeast Fort Worth.
Large tree limbs broken in downtown Fort Worth.
A billboard was blown down just north of downtown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378568, 5378552, 5378553, 5378554, 5378555, 5378556, 5378557, 5378558, 5378559, 5378560, 5378561, 5378562, 5378569, 5378563, 5378564, 5378565, 5378566, 5378567.